MAUDE Adverse Event Report: GLOBUS MEDICAL, INC.; 1.6MM NITINOL K-WIRE, 500MM, BLUNT TIP

GLOBUS MEDICAL, INC.; 1.6MM NITINOL K-WIRE, 500MM, BLUNT TIP
Model Number 685.007
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/14/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a revision surgery the k-wire broke during removal and was found to be remain inside the patient's body post operatively.
 
Additional Manufacturer Narrative
The device was not available for evaluation.The threaded tip of a 1.6mm nitinol k-wire, 500mm, blunt tip fractured during a l4-s1 alif 360 revision procedure.It is possible that there was a misalignment between the screw and the k-wire resulting in excessive bending stress on the tip of the k-wire.However, because the exact surgical conditions cannot be replicated, no determination could be made as to the cause of the reported issue.

Common Device Name
1.6MM NITINOL K-WIRE, 500MM, BLUNT TIP
Manufacturer (Section D)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer (Section G)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer Contact
daniel paul
2560 general armistead avenue
audubon, PA 19403
6109301800
MDR Report Key20192748
Report Number3004142400-2024-00199
Device Sequence Number17811058
Product Code LXH
UDI-Device Identifier00849044072105
UDI-Public00849044072105
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
D154976
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number685.007
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/14/2024
Initial Report FDA Received Date09/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age69 YR
Patient SexFemale